Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Have MDS, will undergo ATG treatment. Taking Danazol, cyclosporin. Safe to undergo ATG at this age?

User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 101 Questions
Question
Hello Doctor,

My father in law is 69 yrs old and was diagnosed as having MDS in July 2011. He will be undergoing ATG treatment in December 2012.
He was earlier on the following
a. Danozol and Cyclosporin (2 months)
b. Thalidomide and Cyclosporin (4 months)
c. Danozol (5 months)
d. EPO (3 months)

Barring MDS, he has no other health issues. Do you think it is safe to undergo ATG at his age?

Posted Sat, 15 Sep 2012 in Blood Disorders
 
 
Answered by Dr. Ioan Dorian OANA 1 hour later
Hi AAAAA,

Thanks for your query.

Yes, it is safe to undergo ATG at his age, supposing that he is cardiovascular stable, because you have mentioned that he has no other health issues.

No immediate or delayed toxicity related with age resulted from ATG treatment has been recorded.

I recommend you to encourage him undergoing ATG treatment and judging on the base of his earlier treatments, you both should be very satisfied with his hematologist work.

If you have any more queries, feel free to ask.

Regards
Dr. Dorian Oana MD, PhD
Above answer was peer-reviewed by
 
Follow-up: Have MDS, will undergo ATG treatment. Taking Danazol, cyclosporin. Safe to undergo ATG at this age? 24 hours later
Dear Dr Oana,

Thanks for your response. I feel much assured now. I will keep this discussion open, just in case I have any follow up questions.

Regards,
XXXXXXX
 
 
Answered by Dr. Ioan Dorian OANA 22 hours later
Hi,

Pleased to know that you found my answers useful. I will be glad to assist you in future should you need it (God forbidden).

If you wish that I should answer your queries, please leave your queries on ask this doctor link:
WWW.WWWW.WW
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor